MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER

ENCORE MEDICAL, L.P. RSP SHOULDER INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Catalog Number 804-03-008
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - tap broke during the case in the glenoid.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was a primary surgery reported as broken tap in the glenoid.The possible time in service for baseplate is 3 years and 11 months from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with a ten-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The device was returned to manufacturer and made available at djo surgical for examination.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conformance material report (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows twenty-three prior complaints filed against the instruments' item number.Complaint database review shows no prior complaints filed against the instruments lot number that reports a similar failure.No prior complaints report past instances of these instruments being affected by this failure.The root cause for this complaint is likely due to bending and/or torsional loads in excess of material capabilities.The location of the failure at the depth marking groove is the most likely location for failure to occur, since it is the location of smallest shaft cross-section.It is possible fatigue was a factor, and that the initiating overload event occurred during a previous surgery.Other factors such as hard bone may also have played a role.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo, and examination shows the guide, reamer, bone tap, 6.5mm, rsp, shoulder snapped in half at the depth line, confirming the complaint.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP SHOULDER INSTRUMENT
Common Device Name
GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
MDR Report Key12410945
Report Number1644408-2021-00924
Device Sequence Number19814569
Product Code HTO
UDI-Device Identifier00888912147842
UDI-Public(01)00888912147842
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-008
Device Lot Number247328L01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR